Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 8, 2001, 5:48 PM EST for Delaware County, Henry County, Indiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 5:48 PM EST (22:48 UTC)
- Expired
- Jul 8, 2001, 6:30 PM EST
- In force
- 42 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties
Counties Delaware County, IN, Henry County, IN
The radar
The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:00 PM EST | Thunderstorm Wind 50 E | Muncie, IN | |
| Jul 8, 6:10 PM EST | Thunderstorm Wind 50 E | New Castle, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 3:00 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:20 PM EST, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 2:20 PM EST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EST SUN JUL 8 2001 AREA WL CONT TO BE UNDER THE INFLUENCE OF NWLY UPPR FLOW FOR THE NEXT FEW DAYS AS MINOR IMPULSES MOV THRU THE FLOW. WL FRONTAL SYS CURRENTLY OVR THE NERN CWA IS XPCTD TO SAG SWD TO NR THE SRN CWA BORDER BY MON AFT. FCST FOCUS CENTERS MAINLY ON PCPN THREAT. CURRENT RADAR SHOWS SOME LINGERING LT RAIN OVR THE SERN CWA IN THE WAKE OF MCS...WHILE A FEW STORMS ARE DVLPG OVR THE NERN CWA S OF KMIE. ANOTHER TSTM COMPLEX BEGINNING TO ACCELERATE SEWD ACRS NWRN IL. BEST INSTABILITY AXIS CURRENTLY LIES FM WC IL TO NR KCVG WHERE LI/S ARE ABOUT -9. THINK COMPLEX IN NW IL WL BEGIN TO MAKE THE TURN SE WITH TIME AS IT BLDS INTO BETTER INSTABILITY. MODEST LO LVL JET...ON THE ORDER OF 20-25 KTS...WL BE POINTED TOWARDS THE SWRN CWA TONIGHT. BASED ON ABV...WL BE GOING WITH LIKELY POPS OVR THE SWRN THIRD OF CWA TONIGHT...AND CHC POPS FURTHER NE. DUE TO THE HI INSTABILITY WL MENTION SVR IN THE LIKELY POPS AREAS. WL ALSO MENTION HEAVY RAIN IN THOSE ZONES...ALTHOUGH WL HOLD OFF ON A FLASH FLOOD WATCH AS LO LVL JET DOESN/T LOOK ALL THAT IMPRESSIVE TONIGHT. APPEARS NEW WW WIBIS SHORTLY TO REPLACE WS 525. WL SENT ZONES EARLY TO ACCOUNT FOR THIS. WL CONT WITH CHC POPS OVR THE SW THIRD ON MON AS INSTABILITY AHEAD OF FNT REMAINS QUITE HI WITH LI/S DOWN TO ABOUT -9. WL ALSO PUT IN SOME POPS FOR MON EVEN OVR THE FAR SW ZONES AS FNT WL STILL BE IN THE AREA. AS IT LOOKS NOW...FNT SHOULD BE FAR ENOUGH S OF CWA BY TUES TO KEEP POPS OUT AT THAT TIME. NGM MOS TEMPS MAY BE A LTL TOO WARM IN THE LTR PDS...BUT OVERALL NUMBERS LOOK REASONABLE. .IND...NONE. JAS
In the hours before
Local storm report, Jul 8, 5:26 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
526 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM PITTSBORO IN 58 MPH TSTM GUST
07/08/01 HENDRICKS REPORTED BY OFF-DUTY
NWS EMPLOYEE.Special weather statement, Jul 8, 5:33 PM EST, 15 minutes before
INZ021-028>030-035-036-043-044-082330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 533 PM EST SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED NORTHWEST OF A LINE FROM ROCKVILLE TO FRANKORT TO DELPHI... A SEVERE SQUALL LINE HAS MOVED SOUTHEAST OF ROCKVILLE... FRANKFORT AND DELPHI. SEVERE WEATHER IS NO LONGER LIKELY NORTHWEST OF THIS LINE. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSHOWERS ARE LIKELY THROUGH THE EVENING. THE WATCH WILL CONTINUE UNTIL 9 PM EST SOUTHEAST OF THIS LINE. STAY TUNED FOR THE ISSUANCE OF WARNINGS LATER THIS AFTERNOON AND TONIGHT. KOCH
Local storm report, Jul 8, 5:34 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM 2 N BROWNSBURG IN 68 MPH TSTM GUST
07/08/01 HENDRICKS REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jul 8, 5:35 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
535 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM (IND)INDNPLS INTL ARPT IN 60 MPH TSTM GUST
07/08/01 MARION REPORTED BY NWS
EQUIPMENT.Local storm report, Jul 8, 5:40 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM (IND)INDNPLS INTL ARPT IN 60 MPH TSTM GUST
07/08/01 MARIONLocal storm report, Jul 8, 5:46 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0541 PM ELWOOD IN WIND DAMAGE
07/08/01 MADISON TWO 1 TO 2 FOOT TREES
UPROOTED. EVENT
DURATION 2 MINUTES.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:08 AM EST | Severe Thunderstorm Warning | IND | Johnson, Shelby | 37 min |
| Jul 8, 11:32 AM EST | Severe Thunderstorm Warning | IND | Decatur, Rush | 43 min |
| Jul 8, 4:01 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 29 min |
| Jul 8, 4:18 PM EST | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 27 min |
| Jul 8, 4:36 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 39 min |
| Jul 8, 4:48 PM EST | Severe Thunderstorm Warning | IND | Montgomery, Parke | 42 min |
| Jul 8, 5:02 PM EST | Severe Thunderstorm Warning | IND | Boone, Clinton | 43 min |
| Jul 8, 5:10 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 35 min |
| Jul 8, 5:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| Jul 8, 5:24 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 41 min |
| Jul 8, 5:30 PM EST | Severe Thunderstorm Warning | IND | Delaware, Madison | 45 min |
| Jul 8, 5:36 PM EST | Severe Thunderstorm Warning | IND | Johnson, Morgan | 34 min |
| Jul 8, 5:43 PM EST | Severe Thunderstorm Warning | IND | Hancock, Shelby | 47 min |
| Jul 8, 6:04 PM EST | Severe Thunderstorm Warning | IND | Rush | 36 min |
| Jul 8, 6:13 PM EST | Severe Thunderstorm Warning | IND | Randolph | 42 min |
| Jul 8, 6:19 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Decatur | 36 min |
| Jul 8, 6:52 PM EST | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.